Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Sudden change in skin color to darker

My name is Lissy . I am 49 years old. These last 6 months people have been asking me you have become darker. This worries me as the change was sudden
Asked On : Wed, 21 Mar 2012
Answers:  1 Views:  404
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response

Thanks for your query

You seem to have developed skin pigmentation due to tanning.

Topical medications can definitely be of help to you in reducing the pigmentation to some extent.
I would advice that you should use a lightening agent like kojic acid and vitamin c combination over the affected areas. This is a simple, harmless lightening agent which can be used for as long the blackish pigmentation is there.
Also ,try not to touch the area too much. 

Also ,try not to touch the area too much 
Use proper sunscreen (spf>26) before going out in the sun so that the lesion doesn't darken any further 
Take a diet rich in vitamin C and antioxidants like Citrus fruits and lots of salads 
If after all the above measures, the pigmentation tend to persist, then i would advise that you should see a dermatologist as there are various other measures for the treatment of pigmented skin like the use of chemical peels, dermabrasion etc which a dermatologist can decide according to the type of scars.. 

Hope it helps 
Wishing you speedy recovery 
Dr Geetika Paul 
Answered: Tue, 19 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor